Flood, Eastern Rutland
- When
- April 3, 5:00 AM EST to April 4, 2:00 PM EST
- Where
- Eastern Rutland forecast zone
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.833, -72.217
A storm system moved from Pennsylvania on April 2nd into New York State on April 3rd. Warmer air, rainfall and melting snow resulted in rising river levels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A storm system moved from Pennsylvania on April 2nd into New York State on April 3rd. Warmer air, rainfall and melting snow resulted in rising river levels. Flooding along the otter Creek impacted several roads, low lying areas and fields in the Rutland and Pittsford areas. Most of the flooding was in western Rutland county. The river gauge in Rutland reached a level of 2.5 to 3 feet above flood stage. The river level continued above flood stage into the night although it was receding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Apr 3, 4:37 AM EST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 537 AM EDT SUN APR 3 2005 .SYNOPSIS... STORM SYS TO MOVE UP ACRS NY STATE TODAY...THEN ACRS THE FA TONITE... AND THEN TO THE NE OF THE FA ON MON/MON NITE. HI PRESS RIDGE TO MOVE ACRS THE GREAT LKS REGION ON MON/MON NITE AND THEN INTO THE FA ON TUE. .SHORT TERM (TODAY THROUGH TUESDAY)... WK H85 CAA TO TAKE PLACE ACRS THE FA TODAY THRU TUE. H85 TEMPS TO GO NEGATIVE ACRS THE FA BETWEEN 18Z TODAY AND 00Z TONITE. LOW-LVL MSTR TO CONT TO AFFECT THE FA THROUGHOUT THE SHORT-TERM PERIOD. LOW-LVL LAPSE RATES TO BE HI ACRS THE FA TODAY AND ON MON AFTERNOON. SOME MID-LVL MSTR TO AFFECT THE FA TODAY THRU MON NITE. REGIONAL GPS IPW SITES SHOWED VALUES OF AROUND AN INCH EARLIER. PW VALUES TO BE AOB 0.5 ACRS THE FA TODAY THRU TUE. WWE SN GRAPHICS SHOW AOB 3 ACRS THE FA ON DAY 2. BUFCAN/88D MOSAIC SHOWS SOME PCPN MOVING UP ACRS THE FA FROM THE S-SE ATTM. OCNL PCPN EXPECTED TO CONT ACRS THE FA FOR MUCH OF TODAY THRU AT LEAST MON. PCPN EXPECTED TO BECOME MORE SHOWERY WITH TIME THOUGH. THERE STILL LOOKS TO BE A GOOD CHC AT SEEING SOME MOSTLY ELEVATION SN ACRS THE FA TONITE AND ON MON...THEN ANY PCPN LINGERING ACRS THE FA ON MON NITE SHOULD GO OVER TO ALL SHSN BEFORE TAPERING OFF. THIS THINKING JIVES PRETTY WELL WITH THE LATEST GFS BUFR DATA. WILL OPT TO KEEP ANY SN ACCUMULATIONS IN THE FCST BLW ADVISORY CRITERIA FOR NOW...BUT LATER SHIFTS WILL NEED TO KEEP AN EYE ON THIS. SOME LINGERING PCPN ACRS NE VT STILL A GOOD BET EARLY ON TUE AS WELL. HAVE KEPT MUCH OF THE GOING FCST INTACT BASED ON ABOVE THINKING AND TIME CONSTRAINTS CAUSED BY ONGOING WX AND THE EST-->EDT TIME CHANGE. NO CHANGES TO TEMPS/WINDS EXCEPT BASED ON SOME OBSERVED MESONET DATA. .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... NO CHANGES TO THE GOING FCST. ALL PRODUCTS ALREADY ISSUED. LATER... .AVIATION... BREEZY/WINDY CONDS THRU 15Z WITH SFC WNDS GUSTING TO 25KTS BUT UP TO 50 KTS AOA 3K. MVFR-IFR CONDS DUE TO CIGS WITH AREAS OF RAIN TIL 12Z...THEN VFR-MVFR DUE TO CIGS BTWN 12-22Z BFR MORE NUMEROUS SHRA ACTVTY THEREAFTER (WITH MVFR AND ISOLATED IFR CONDS). .HYDROLOGY... 24-HR QPE THRU 09Z TONITE ACRS THE FA LOOKS TO BE AS LITTLE AS AROUND 0.5 TO AS MUCH AS MAYBE 2. MAX ADDITIONAL QPF ACRS THE FA THRU 00Z MON EXPECTED TO BE BLW 0.7. THIS JIVES PRETTY WELL WITH THE LATEST NERFC QPS. HAVE CANCELLED THE GOING FFA ACRS THE ST LAW VLY BASED ON EXPECTED QPF FOR THE REST OF THE EVENT. LATER SHIFTS WILL NEED TO KEEP AN EYE ON AT LEAST JONV1 AND CENV1 FOR POSSIBLE FLOOD PROBLEMS. BOTH AREAS HAVE BEEN ADDRESSED WITH THE LATEST THINKING IN AN FLS. WILL TAKE A CLOSER LOOK AT THE HYDRO SITUATION AND UPDATE ANY GOING PRODUCTS BY 12Z TODAY. .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLOOD WATCH FOR VTZ002>012-016>019 UNTIL 8 PM SUNDAY. NY...FLOOD WATCH FOR NYZ028>031-034-035 UNTIL 8 PM SUNDAY. && SYNOPSIS/SHORT TERM/LONG TERM...MURRAY AVIATION...SLW HYDROLOGY...SFH/MURRAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 552 AM EDT SUN APR 3 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-040947- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 552 AM EDT SUN APR 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AND NORTHERN NEW YORK. .DAY ONE...TODAY: A STORM SYSTEM OVER SOUTHEAST NEW YORK WILL MOVE SLOWLY NORTHEAST. PERIODS OF RAIN TODAY WILL CONTINUE WITH SNOW MELT TO RESULT IN RISES ON AREA RIVERS. THUS A FLOOD WATCH CONTINUES INTO THIS EVENING FOR MOST OF VERMONT AND ALL OF NORTHERN NEW YORK EXCEPT THE ST LAWRENCE VALLEY. DETAILS ARE IN ALBFFABTV. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: RAIN AND SNOW SHOWERS COULD RESULT IN AN INCH OR TWO OF SNOW ESPECIALLY OVER THE HIGHER TERRAIN THROUGH MONDAY NIGHT. RIVER LEVELS WILL SLOWLY RECEDE. OTHERWISE THERE WILL BE NO HAZARDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IF THERE ARE SIGNIFICANT RISES ON AREA RIVERS TODAY OR HEAVY RAIN FALLS. SFH
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2005Every state in 2005This day in weather historyWarnings in Vermont, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448088, 5448089.